Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Should I take Practine to gain weight as I cannot go to the gym?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1980
Answered : 2130 Questions
I am a male with Body Mass Index nearly 16.5 (5' 11" and 50 kgs).
Due to hectic work schedule I cant continue doing gym.
Earlier I tried some hardcore exercise and diet routine but was able to gain 7-8 pounds in 3 months.
Due to hectic work schedule I cant continue doing gym.
Now I am planning to take Practine once a day after dinner, for gaining weight.
I do not want to take steroids at all and after some R&D, I think practin (cyprheptadine) could be worth a chance.
What do you suggest?
Posted Sat, 5 May 2012 in Weight & Lifestyle
Answered by Dr. Rajinder Bajoria 3 hours later

Thanks for nice query.     

Cyproheptadine is an antihistamine. It works by blocking the action of certain natural substances in the body like histamine and serotonin.

Cyproheptadine has many side effects like drowsiness,as is common with first-generation antihistamines.

Research has also shown a suppression of growth hormone with high doses of 8–12 mg per day used for 5 days.

common side effects include

Blurred vision
Dry mouth, throat, or nose

Cyproheptadine is rarely used as an appetite stimulant or for weight gain.

In my opinion cyprohepatine should not be used to gain weight, as it has many side effects.

It is better to improve your dietary intake. Include plenty of high quality proteins and high calorie diets.

Steroids should never be used for weight gain.

It is always good to spare some time for ones body out of our busy schedule, when body does so much for us.

So gym and diet are much better choice than cyprohepatidine.

‘Hope I have answered your query, I will be available to answer your follow up queries.

“Wish you Good Health and trouble free speedy recovery”.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor